Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 124, NWS Columbia, SC

August 10, 2000Lee County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Aug 10, 2000, 5:14 AM EDT for Lee County, South Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 10, 2000, 5:14 AM EDT (09:14 UTC)
Expired
Aug 10, 2000, 6:00 AM EDT
In force
46 min
Issued by
NWS Columbia, SC
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lee County, SC

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 4:45 AM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 9.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2000-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3947 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2000-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3947 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WUUS52 KCAE 100914
SVRCAE
SCC061-101000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
514 AM EDT THU AUG 10 2000

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEE COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 600 AM EDT.

* AT 507 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES NORTH OF BISHOPVILLE...MOVING SOUTH AT
  30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BISHOPVILLE AT 525 AM EDT

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS. STAY INDOORS AWAY FROM
WINDOWS.

THIS IS A DANGEROUS STORM WITH LARGE HAIL. STAY INDOORS AWAY FROM
WINDOWS.

REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF
OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA.

LAT...LON 3431 8018 3430 8038 3413 8043 3401 8011

MWC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:07 AM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 10, 3:07 AM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA, SC
307 AM EDT THU AUG 10 2000

WATCH BOX IN EFFECT UNTIL 10Z...GETTING READY FOR POSS WARNINGS, SO
I WILL MAKE THIS QUICK.

LOOKS LIKE ATMS WILL STABLE AFTER STORMS COME THOROUGH BUT BUFKIT
SHOWS ATMS BECMG VERY UNSTABLE BY THIS AFTN WITH INDICES PRETTY
HIGH. WILL KEEP IN SLIGHT CHANCE OVER MOST OF THE AREA THIS AFTN AND
EVENING. FWC AGAIN LOOKING A BIT TOO WARM SO I WILL CUT TEMPS BACK A
BIT AS HAVE BEEN THE PAST FEW DAYS. MODELS TRY TO BRING FRONT IN
HERE BY FRI PM WITH ANOTHER ROUND OF SHRA/TSRA IN THE AFTN/EVNG.

NO SIG CHANGES TO EXTENDED...ALOT DEPENDS ON WHAT TD 4 DECIDES TO
DO.

FCSTID = 17
CAE   97  73  92  70 /  20  20  20  20
AGS   98  73  93  68 /  20  20  20  20
SSC   97  74  92  71 /  20  20  20  20
OGB   98  74  92  71 /  20  20  20  20

.CAE...
GA...NONE.
SC...SEV TSTM WATCH IN EFFECT UNTIL 10Z SC015-016.

G

In the hours before

Local storm report, Aug 10, 5:07 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
507 AM EDT THU AUG 10 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

455 AM     CITY OF LANCASTER         SC   WIND DAMAGE
08/10/00   LANCASTER                      SHERIFFS OFFICE REPORTED
                                          TREES DOWN COUNTY WIDE

JDB
Local storm report, Aug 10, 5:13 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
513 AM EDT THU AUG 10 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

515 AM     CITY OF MACBEE            SC   WIND DAMAGE
08/10/00   CHESTERFIELD                   SHERIFFS OFFICE REPORTED
                                          TREES DOWN

JDB

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:23 AM EDTSevere Thunderstorm WarningCAEChesterfield, Lancaster67 min
Aug 10, 4:19 AM EDTSevere Thunderstorm WarningCAEChesterfield, Lancaster56 min
Aug 10, 5:01 AM EDTSevere Thunderstorm WarningCAEFairfield, Kershaw44 min
Aug 10, 5:10 AM EDTSevere Thunderstorm WarningCAENewberry50 min
Aug 10, 5:30 AM EDTSevere Thunderstorm WarningCAELexington, Saluda45 min
Aug 10, 5:30 AM EDTSevere Thunderstorm WarningCAERichland45 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.